MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC CELSIUS¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D7BTCFL252RT
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to a patient's ablation procedure, the medical team discovered that the celsius¿ electrophysiology catheter they had intended to use had a physical abnormality at the catheter's distal end.The physician identified the following issue through the packing window: there was a ridge/hump at the catheter's tip (proximal to electrodes).The device was not used on the patient.No further details were provided.
 
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-(b)(4).
 
Additional Manufacturer Narrative
On 1-feb-2024, the product investigation was completed.It was reported that prior to a patient's ablation procedure, the medical team discovered that the celsius¿ electrophysiology catheter they had intended to use had a physical abnormality at the catheter's distal end.The physician identified the following issue through the packing window: there was a ridge/hump at the catheter's tip (proximal to electrodes).The device was not used on the patient.No further details were provided.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.A visual inspection of the returned device was performed following bwi procedures.The device was returned in its original packaging.The packaging was opened, then the device was removed from the pouch to perform a visual inspection and no damage or anomalies were observed.A manufacturing record evaluation was performed for the finished device number lot 30977305m and no internal actions related to the complaint were found during the review.The issue reported by the customer was not confirmed, other issues or circumstances may have occurred during the usage of the device that compromised its performance.The issue identified by the customer is the anchor pin and that it is part of the catheter design.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12-jan-2024, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction to the initial mdr, incomplete udi was provided.Section d4.Primary udi number has been updated with full udi (b)(4).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
CELSIUS¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18094586
Report Number2029046-2023-02579
Device Sequence Number5945253
Product Code DRF
UDI-Device Identifier10846835005257
UDI-Public(01)10846835005257(11)230127(17)260126(10)30977305M
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P950005/S2
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue NumberD7BTCFL252RT
Device Lot Number30977305M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer01/12/2024
02/01/2024
07/11/2024
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date01/31/2024
02/23/2024
07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown